Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 613, NWS Norman, OK

July 2, 2017Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 9:06 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2017, 9:06 PM CDT (02:06 UTC)
Expired
Jul 2, 2017, 9:45 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 9:55 PM CDTTSTM WND DMG8 W Oakland, OKNUMEROUS UTILITY POLES DOWNED AND ACROSS THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

865 
WUUS54 KOUN 030206
SVROUN
OKC085-095-030245-
/O.NEW.KOUN.SV.W.0613.170703T0206Z-170703T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
906 PM CDT SUN JUL 2 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Love County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...

* Until 945 PM CDT

* At 905 PM CDT, a severe thunderstorm was located 5 miles north of
  Lebanon, moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Madill, Kingston, Lebanon, Little City, Woodville, northern Lake
  Texoma and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3393 9690 3396 9692 3394 9697 3417 9697
      3417 9667 3414 9660 3406 9655 3404 9658
      3401 9659 3402 9660 3401 9662 3397 9661
      3393 9689
TIME...MOT...LOC 0205Z 272DEG 29KT 3406 9694 

HAIL...1.25IN
WIND...60MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Jul 2, 2:16 PM CDT, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
216 PM CDT Sun Jul 2 2017

.DISCUSSION...
Rain chances and location of said rain continues to be main
challenge moving forward the next several days.

MCV moving across southwest toward central Oklahoma expected to
be mechanism for development of scattered convection across
portions of central into southeast Oklahoma this afternoon and
evening. Sufficient instability exists for a few marginally severe
storms, but should be more multicell and pulse as wind shear
remains very weak.

As we move through the next several days it will be tough
to really nail down timing and locations, much like today will
likely be driven by small scale features that will not show
themselves on scales that models are able to get a handle on.
Therefore will have to cont to follow the signals the models do
pick up on. The first of which is a minor shortwave that drop
southeast out of the high plains of CO overnight. This will aid in
development of complex of storms that may move back into western
Oklahoma overnight and approach central Oklahoma toward morning.
This feature then continue to drift south/southeast keeping better
rain chances in areas near and northeast of the OKC metro
Tuesday.

Next feature will be shortwave that drops south through Plains
Tuesday night into Wednesday, which may provide one more day with
chance of rain come Wednesday.

After this we begin to come under the influence of upper ridge
that build north and northeast into central Rockies into the
central Plains. This will likely shut off the better rain chances
and leave us with hot and muggy weather by the end of the week
into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  90  73  90 /  30  30  40  30
Hobart OK         71  93  73  95 /  30  30  30  20
Wichita Falls TX  74  95  75  96 /  20  30  20  20
Gage OK           69  93  68  93 /  30  20  40  20
Ponca City OK     70  88  71  87 /  40  30  60  40
Durant OK         74  91  74  91 /  60  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jul 2, 4:31 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
431 PM CDT Sun Jul 2 2017

OKZ004>048-050>052-TXZ083>090-032145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
431 PM CDT Sun Jul 2 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated severe storms will remain possible through Sunday evening
east of areas from Enid to Oklahoma City to Waurika. Very high
instability has developed which have allowed storms to strengthen
very quickly. The initial line of storms will move east out of the
area with the potential for redevelopment of strong to severe
storms through the early evening. The main threat will be
damaging winds of 70 mph and hail up to the size of half dollars.
Locally heavy rainfall and frequent lightning will also be
possible affecting outdoor activities today.

Late tonight, additional showers and thunderstorms will move
into western Oklahoma from the high plains with the potential of
marginally severe thunderstorms. Locally heavy rainfall and
frequent lightning will be possible as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms are possible Monday though Thursday at
times. Strong to marginally severe storms will be possible again
on Monday and Tuesday, mainly across northern and central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 2, 7:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT SUN JUL 2 2017

OKZ028>030-042-030115-
Pottawatomie OK-Pontotoc OK-Cleveland OK-McClain OK-
712 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR Pottawatomie...northwestern
Pontotoc...southeastern Cleveland and southeastern McClain Counties
Until 815 PM CDT...

AT 710 PM CDT, a strong thunderstorm was located near Etowah, moving
east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 50 MPH...

Locations impacted include...
Shawnee, Tecumseh, Maud, Wayne, Earlsboro, Asher, Tribbey, Wanette,
Byars, St. Louis, Etowah, Rosedale, Brooksville, Macomb, Harjo and
Trousdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3486 9736 3518 9725 3534 9678 3485 9677
TIME...MOT...LOC 0010Z 262DEG 17KT 3511 9716

03
Special weather statement, Jul 2, 7:18 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
718 PM CDT SUN JUL 2 2017

OKZ039-041-045-046-030115-
Stephens OK-Carter OK-Murray OK-Jefferson OK-
718 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...Carter...
southwestern Murray and northeastern Jefferson Counties Until 815 PM
CDT...

AT 716 PM CDT, an area of strong thunderstorm was located from 12
miles east of Waurika, to Graham, and to Lone Grove moving east at
30 MPH. The strongest storm was located near Graham.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Dickson, Ringling, Springer,
Dougherty, Gene Autry, Loco, Graham, Pooleville, Lake Of The
Arbuckles, Turner Falls, Milo, Lake Murray, Cornish and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3410 9788 3425 9788 3442 9756 3444 9695
      3407 9697
TIME...MOT...LOC 0016Z 274DEG 24KT 3433 9750

03
Special weather statement, Jul 2, 7:25 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
725 PM CDT SUN JUL 2 2017

OKZ040-041-046-030115-
Carter OK-Garvin OK-Murray OK-
725 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...
southwestern Garvin and northwestern Murray Counties Until 815 PM
CDT...

AT 724 PM CDT, a strong thunderstorm was located near Foster, moving
east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Elmore City, Katie, Foster, Tatums, Hennepin, Turner Falls and
Pernell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3451 9756 3468 9756 3468 9723 3456 9717
      3449 9714 3443 9713
TIME...MOT...LOC 0024Z 286DEG 26KT 3460 9748

03
Special weather statement, Jul 2, 8:09 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
809 PM CDT SUN JUL 2 2017

OKZ048-030145-
Atoka OK-
809 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
845 PM CDT...

AT 807 PM CDT, a strong thunderstorm was located near Daisy, moving
east at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Stringtown, Lane, Daisy, McGee Creek Lake and Redden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3451 9578 3428 9578 3431 9614 3468 9590
      3468 9588 3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 0107Z 253DEG 30KT 3455 9569

03
Special weather statement, Jul 2, 8:32 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
832 PM CDT SUN JUL 2 2017

OKZ041-046-047-030215-
Carter OK-Johnston OK-Murray OK-
832 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Carter...west central
Johnston and southern Murray Counties Until 915 PM CDT...

AT 829 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Gene Autry to near Pooleville, moving east at 20
MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Tishomingo, Springer, Ravia, Mill Creek, Dougherty, Gene Autry,
Graham, Pooleville, Milo, Turner Falls, Lake Of The Arbuckles and
Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3423 9668 3426 9748 3442 9755 3444 9739
      3442 9678
TIME...MOT...LOC 0129Z 285DEG 19KT 3433 9702 3439 9740

03
Local storm report, Jul 2, 9:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN JUL 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      3 W LEHIGH              34.46N 96.26W
07/02/2017                   COAL               OK   LAW ENFORCEMENT

            WATER OVER THE ROAD ON CTY RD 1760.

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:10 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston65 min
Jul 2, 7:12 PM CDTSpecial Weather StatementOUNPottawatomie63 min
Jul 2, 7:18 PM CDTSpecial Weather StatementOUNCarter, Jefferson57 min
Jul 2, 7:23 PM CDTSevere Thunderstorm WarningOUNCarter37 min
Jul 2, 7:25 PM CDTSpecial Weather StatementOUNGarvin50 min
Jul 2, 7:27 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc48 min
Jul 2, 7:42 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love48 min
Jul 2, 8:03 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Murray, Pontotoc57 min
Jul 2, 8:09 PM CDTSpecial Weather StatementOUNAtoka36 min
Jul 2, 8:27 PM CDTSevere Thunderstorm WarningOUNCarter, Love63 min
Jul 2, 8:32 PM CDTSpecial Weather StatementOUNMurray43 min
Jul 2, 8:48 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal42 min
Jul 2, 8:58 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Jul 2, 9:30 PM CDTSevere Thunderstorm WarningOUNCarter, Love45 min
Jul 2, 9:40 PM CDTSpecial Weather StatementOUNMurray50 min
Jul 2, 9:46 PM CDTSpecial Weather StatementOUNBryan44 min
Jul 2, 9:48 PM CDTSpecial Weather StatementOUNCarter57 min
Jul 2, 9:56 PM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
Jul 2, 10:03 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall57 min
Jul 2, 10:21 PM CDTAreal Flood AdvisoryOUNBryan, Marshall3 hr
Jul 2, 10:23 PM CDTSpecial Weather StatementOUNMarshall37 min
Jul 2, 10:34 PM CDTSpecial Weather StatementOUNMurray26 min
Jul 2, 10:44 PM CDTSpecial Weather StatementOUNLove31 min
Jul 2, 10:57 PM CDTSevere Thunderstorm WarningOUNLove18 min
Jul 2, 11:27 PM CDTSpecial Weather StatementOUNMarshall, Murray33 min
Jul 2, 11:59 PM CDTSpecial Weather StatementOUNMurray31 min
Jul 3, 12:05 AM CDTSpecial Weather StatementOUNMarshall25 min
Jul 3, 12:11 AM CDTAreal Flood WarningOUNCoal, Murray, Pontotoc9 hr
Jul 3, 12:36 AM CDTSpecial Weather StatementOUNJohnston24 min
Jul 3, 12:58 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall47 min
Jul 3, 1:35 AM CDTSpecial Weather StatementOUNPontotoc25 min
Jul 3, 1:43 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall47 min
Jul 3, 2:22 AM CDTAreal Flood AdvisoryOUNBryan, Johnston3 hr
Jul 3, 2:31 AM CDTSpecial Weather StatementOUNBryan, Coal44 min
Jul 3, 2:35 AM CDTFlash Flood WarningOUNBryan6 hr
Jul 3, 3:14 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal61 min
Jul 3, 4:12 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Pontotoc48 min
Jul 3, 4:26 AM CDTSevere Thunderstorm WarningOUNBryan34 min
Jul 3, 4:56 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr
Jul 3, 4:58 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal62 min
Jul 3, 6:00 AM CDTSpecial Weather StatementOUNBryan, Johnston45 min
Jul 3, 6:47 AM CDTSpecial Weather StatementOUNBryan43 min
Jul 3, 7:13 AM CDTSpecial Weather StatementOUNGarfield47 min
Jul 3, 7:55 AM CDTSpecial Weather StatementOUNAtoka35 min
Jul 3, 9:25 AM CDTRiver Flood WarningOUNBryan26 hr
Jul 3, 9:26 AM CDTRiver Flood WarningOUNAtoka5 days
Jul 3, 3:33 PM CDTSpecial Weather StatementOUNHarper27 min
Jul 3, 3:37 PM CDTSevere Thunderstorm WarningOUNHarper53 min
Jul 3, 4:02 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Jul 3, 4:23 PM CDTSevere Thunderstorm WarningOUNHarper67 min
Jul 3, 4:43 PM CDTSpecial Weather StatementOUNHarper47 min
Jul 3, 4:52 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward68 min
Jul 3, 4:58 PM CDTSpecial Weather StatementOUNWoods32 min
Jul 3, 5:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward44 min
Jul 3, 5:26 PM CDTSpecial Weather StatementOUNCotton49 min
Jul 3, 5:31 PM CDTSpecial Weather StatementOUNWoods29 min
Jul 3, 5:38 PM CDTSevere Thunderstorm WarningOUNMajor, Woods67 min
Jul 3, 5:41 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward49 min
Jul 3, 5:52 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward38 min
Jul 3, 5:57 PM CDTTornado WarningOUNWoods, Woodward14 min
Jul 3, 6:08 PM CDTSpecial Weather StatementOUNAlfalfa37 min
Jul 3, 6:12 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward3 hr
Jul 3, 6:17 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Major, Woods, Woodward73 min
Jul 3, 6:21 PM CDTSpecial Weather StatementOUNRoger Mills24 min
Jul 3, 6:29 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills61 min
Jul 3, 6:50 PM CDTSpecial Weather StatementOUNBlaine, Custer40 min
Jul 3, 6:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.